MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 12MM X 42CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 12MM X 42CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of an internal carotid aneurysm, a concomitant microcatheter (phenom 17, medtornic) was delivered to the lesion and coiling embolization started.The complaint coil, a 12mm x 42cm deltafill18 (dlf181242, 30466092) was prepped as per the instructions for use (ifu) and inserted into the patient.It was being delivered to the lesion, however, there was ¿damage to the coil part and junction of the coil part¿.It was noticed when the complaint coil was pushed back and forth.Therefore, it was removed together with the microcatheter (mc).The mc was replaced with another microcatheter.The complaint coil was replaced with another competitive coil product and the procedure was completed.There was no reported patient injury.Additional information received indicated that no excessive force was applied to the device.No further information is available.
 
Additional Manufacturer Narrative
(b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of an internal carotid aneurysm, a concomitant microcatheter (phenom 17, medtornic) was delivered to the lesion and coiling embolization started.The complaint coil, a 12mm x 42cm deltafill18 (dlf181242, 30466092) was prepped as per the instructions for use (ifu) and inserted into the patient.It was being delivered to the lesion, however, there was ¿damage to the coil part and junction of the coil part¿.It was noticed when the complaint coil was pushed back and forth.Therefore, it was removed together with the microcatheter (mc).The mc was replaced with another microcatheter.The complaint coil was replaced with another competitive coil product and the procedure was completed.There was no reported patient injury.Additional information received indicated that no excessive force was applied to the device.No further information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30466092 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - damaged-in patient¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 12MM X 42CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11619756
Report Number3008114965-2021-00139
Device Sequence Number3920085
Product Code KRD
UDI-Device Identifier10886704077121
UDI-Public10886704077121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberDLF181242
Device Catalogue NumberDLF181242
Device Lot Number30466092
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; PHENOM 17, MEDTORNIC MICROCATHETER